Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Convergence of cardinal series


Authors: Carl de Boor, Klaus Höllig and Sherman Riemenschneider
Journal: Proc. Amer. Math. Soc. 98 (1986), 457-460
MSC: Primary 41A30
MathSciNet review: 857940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The result of this paper is a generalization of our characterization of the limits of multivariate cardinal splines. Let $ {M_n}$ denote the $ n$-fold convolution of a compactly supported function $ M \in {L_2}({{\mathbf{R}}^d})$ and denote by

$\displaystyle {S_n}: = \left\{ {\sum\limits_{j \in {{\mathbf{Z}}^d}} {c(j){M_n}( \cdot - j):c \in {l_2}({{\mathbf{Z}}^d})} } \right\}$

the span of the translates of $ {M_n}$. We prove that there exists a set $ \Omega $ with $ {\operatorname{vol} _d}(\Omega ) = {(2\pi )^d}$ such that for any $ f \in {L_2}({{\mathbf{R}}^d})$,

$\displaystyle \operatorname{dist} (f,{S_n}) \to 0\quad {\text{as }}n \to \infty ,$

if and only if the support of the Fourier transform of $ f$ is contained in $ \Omega $.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A30

Retrieve articles in all journals with MSC: 41A30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0857940-1
PII: S 0002-9939(1986)0857940-1
Keywords: Multivariate, cardinal series, convergence, Fourier transform
Article copyright: © Copyright 1986 American Mathematical Society